Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 212, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 6:36 PM CDT for Craig County, Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 12, 2005, 7:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:38 PM CDT | HAIL 0.75 | 12 E Nowata, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 122336
SVRTSA
OKC035-130030-
/O.NEW.KTSA.SV.W.0212.050612T2336Z-050613T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAIG COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WHITE
OAK...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3673 9543 3652 9543 3652 9520 3699 9502
3699 9543
$$1 follow-up statement
000
WWUS54 KTSA 130029
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT SUN JUN 12 2005
OKC035-130039-
/O.EXP.KTSA.SV.W.0212.000000T0000Z-050613T0030Z/
CRAIG OK-
729 PM CDT SUN JUN 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR CRAIG COUNTY EXPIRES AT 730 PM
CDT...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THESE STORMS.
LAT...LON 3673 9543 3652 9543 3652 9520 3699 9502
3699 9543
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:38 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 12, 4:38 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 438 PM CDT SUN JUN 12 2005 .MESOSCALE UPDATE... CONVECTION CONTINUES TO BUBBLE ACROSS NORTHEAST OKLAHOMA. DATA FROM 22Z INDICATE HIGHEST SURFACE BASED CAPES...AROUND 2000-2200 J/KG... EXTEND FROM NOWATA COUNTY SOUTHWEST THROUGH TULSA...CREEK AND PORTIONS OF EASTERN OKFUSKEE COUNTY. CAPES TO THE WEST...UNDER CURRENT CONVECTION ARE LESS THAN 1000. CAPES WERE GENERALLY BETWEEN 1500 AND 2000 J/KG FROM OTTAWA COUNTY SOUTHWEST TO MCINTOSH AND PITTSBURG COUNTIES. SHEAR FROM 0-6 KM IS SOUTHWESTERLY AROUND 25 TO 30KTS...EXCEPT 30 TO 40 KTS OVER WESTERN CENTRAL AND WESTERN OSAGE COUNTY. LOW LEVEL SHEAR WAS RUNNING AROUND 10 TO 15KTS OVER MOST OF EASTERN OKLAHOMA...BUT 15 TO 25 KTS ALONG AND WEST OF THE CONVECTION FROM WASHINGTON COUNTY TO CREEK COUNTY. THE 0-3KM HELICITY VALUES ARE GENERALLY LOW WITH SOME MODERATE VALUES AROUND 150 M2/S2 OVER NORTHERN WASHINGTON COUNTY AND PORTIONS OF OSAGE COUNTY. CAPE AND SHEAR VALUES INDICATE HAIL TO BE THE GREATEST THREAT THROUGH 7 PM. HOWEVER...CELLS FROM NOWATA COUNTY THROUGH TULSA TO CREEK COUNTY WILL BE CLOSELY MONITORED FOR POSSIBLE TRANSITION TO MORE SUPERCELL CHARACTERISTICS. . &&
In the hours before
Special weather statement, Jun 12, 1:17 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT SUN JUN 12 2005 OKZ054>057-059-130300- CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON- 117 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 465 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...PAWHUSKA...NOWATA...PAWNEE... VINITA AND BARTLESVILLE.
Special weather statement, Jun 12, 1:48 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN JUN 12 2005
OKZ054-121930-
OSAGE OK-
148 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF WEBB CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 3:02 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 1 W SHIDLER 36.78N 96.68W
06/12/2005 1.00 INCH OSAGE OK COUNTY OFFICIAL
&&
JDSLocal storm report, Jun 12, 5:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 E MANNFORD 36.13N 96.32W
06/12/2005 1.00 INCH CREEK OK PARK/FOREST SRVC
0546 PM HAIL 6 W SAND SPRINGS 36.14N 96.22W
06/12/2005 1.00 INCH TULSA OK PUBLIC
&&
SAALocal storm report, Jun 12, 6:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL VERA 36.45N 95.88W
06/12/2005 0.88 INCH WASHINGTON OK EMERGENCY MNGR
0554 PM HAIL TALALA 36.53N 95.70W
06/12/2005 1.00 INCH ROGERS OK PUBLIC
&&
SAASpecial weather statement, Jun 12, 6:10 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 610 PM CDT SUN JUN 12 2005 OKZ058-060>071-073-130400- ADAIR-CHEROKEE-CREEK-DELAWARE-MCINTOSH-MAYES-MUSKOGEE-OKFUSKEE- OKMULGEE-OTTAWA-PITTSBURG-ROGERS-TULSA-WAGONER- 610 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 469 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 14 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA ADAIR... CREEK... DELAWARE... MAYES... OKMULGEE... OTTAWA... ROGERS... TULSA... WAGONER... IN SOUTHEAST OKLAHOMA MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...JAY...PRYOR...TULSA...WAGONER... TAHLEQUAH...CLAREMORE...EUFAULA...OKMULGEE...MCALESTER...OKEMAH... MUSKOGEE...MIAMI...STILWELL AND BRISTOW. OKZ054>057-059-130300- CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON- 610 PM CDT SUN JUN 12 2005 ...TORNADO WATCH NUMBER 465 REMAINS VALID UNTIL 10 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...PAWHUSKA...NOWATA... PAWNEE AND VINITA.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Jun 12, 2:48 PM CDT | Tornado Warning | TSA | Osage | 43 min |
| Jun 12, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Jun 12, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 30 min |
| Jun 12, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Jun 12, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 61 min |
| Jun 12, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 57 min |
| Jun 12, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 23 min |
| Jun 12, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 59 min |
| Jun 12, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 12, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 49 min |
| Jun 12, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 56 min |
| Jun 12, 6:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 67 min |
| Jun 12, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 33 min |
| Jun 12, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.